Doctors Lounge - Cardiology AnswersBack to Cardiology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/20/2017.
Forum Name: Cardiology Symptoms
|brian21888 - Tue Nov 04, 2008 3:33 pm||
I am looking for professional help and can't afford a doctor.
I am 20 years old, male, 5'9", 168 lbs., have thyroiditis (take Levothyroxine .075 MG for it) and also work out on a regular basis. I also take Clonazepan 2 MG for panic as needed. And for wheight-training, I take SizeOn by Gaspari Nutrition as a Creatine Gluconate supplement.
Past pertenant medical history is Costochondritis for chest pain a year ago, but this pain isn't all that similar to what I felt a year ago.
The pain started about a week ago and is most severe when I wake up but today has been different. The pain is a warming sensation over the heart area, and at times, I get the same sensation over my heart area as a person would feel in their stomach when they're hungry. Does that make sense. It is almost like a gurgling sensation over my heart area. I want to add that it is also hard to breathe at times and I frequently have to take deep breaths which increase the pain. The pain isn't the same level, 1-10, at all times but it is worrysome and annoying.
I am very worried because my family has a strong history for Thyroid conditions, Heart conditions, and Diabetes.
Thanks and please ask any questions if you have any for me!
|John Kenyon, CNA - Wed Nov 05, 2008 10:02 pm||
What you're describing doesn't sound like any sort of classic coronary artery disease symptom, and very little like even structural heart disease. Of course, since I can't listen to your heart, perform an EKG or otherwise check you over (and I'm not a doctor, but am a very good assessor of incoming patients), it's impossible to make an unqualified statement about this. Nevertheless, since this is a website dedicated to advising, referring, directing, etc., I can make a couple of educated guesses about the symptoms and you can act accordingly.
This sensation you describe is heard occasionally and can be caused by one of several things: for one, it can be a referred gastric sensation, one which actually is what it feels like, stomach "gnawing", but referred up into the left chest. The stomach and this part of the chest share a number of nerves, and the stomach itself is physically quite near the heart, at least part of the time. This is the most likely explanation. However, it also could be due to a thyroid condition which can cause odd flushing sensations (hyperthyroidism, that is). Another frequent cause, oddly enough, is panic disorder (PD), and you just happen to suffer from this very frustrating problem. This is the most likely culprit in your case. I'm sure a lot of things get written off to this by doctors who see you, simply because it's an easy connection to make, and that's why I'm not willing to make that unqualified statement about your heart being fine. However, since I can only answer statistically here, statistically your likelihood of having heart problems that could cause this sort of symptom are almost nil, whereas it is quite likely caused by PD, and may even be related to the intake of the (quite necessary) thyroid replacement medication. At any rate, knowing it's not heart-related should be helpful. I certainly hope so.
Now then, if you have any further questions, please feel free to ask us here. Best of luck to you.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.